[Skip to Content]
[Skip to Content Landing]
Article
September 1976

Neuromyopathy and Periarteriolitis in a Patient Receiving Levodopa

Author Affiliations

From the departments of neurology, Southern California Permanente Medical Group and the University of Southern California School of Medicine (Dr Wolf), and the departments of medicine (Dr Goldberg) and neuropathology (Dr Verity), Center for the Health Sciences, University of California at Los Angeles.

Arch Intern Med. 1976;136(9):1055-1057. doi:10.1001/archinte.1976.03630090077019
Abstract

A 52-year-old man who had received levodopa because of idiopathic parkinsonism for four years was hospitalized with neuromyopathy, eosinophilia, and elevated levels of creatine phosphokinase, antinuclear antibody, and antibodies against γ-globulin. Examination of a muscle biopsy specimen showed multiple small vessel perivascular aggregates of mononuclear cells. Following discontinuation of levodopa, creatine phosphokinase values returned to normal, the anti-nuclear antibody disappeared, and the eosinophilia subsided. The patient was thought to have a hypersensitivity vasculitis, perhaps associated with levodopa therapy.

(Arch Intern Med 136:1055-1057, 1976)

×